MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION

CARL ZEISS MEDITEC AG (JENA) VISUMAX; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most possible root cause cannot be determined based on the available information.There is no information and there are no indications that reasonably suggests that there was a malfunction of the visumax device that could have contributed to the reported too thin and torn flap os.A number of factors not related to the device may have influenced the treatment outcome.Not all are controlled by the manufacturer.
 
Event or Problem Description
The manufacturer received an anonymous notification through brazilian authority anvisa, in which the client reported that the device displayed a error message when a flap treatment should be started and the system was shut off.The client had to restart the equipment to attempt the procedure again.After rebooting, no error message appeared, and they were able to perform the procedure on the first eye (od) successfully.For the second eye, there was no error message either, but the flap turned out too thin and ended up tearing.As a result, client decided to abort the procedure on the second eye.

Brand Name
VISUMAX
Common Device Name
FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM  7745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM   7745
Manufacturer Contact
manjaya manjaya
5300 central parkway
dublin, CA 94568
9255574259
MDR Report Key22312084
Report Number9615030-2025-00015
Device Sequence Number8988161
Product Code OTL
UDI-Device Identifier04049471095036
UDI-Public(01)04049471095036(11)150301
Combination Product (Y/N)N
PMA/510(K) Number
P150040 S018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number000000-1345-518
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown